Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 34, NWS Albuquerque, NM

November 15, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Nov 15, 2016, 3:07 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Nov 16, 2016, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2016, 3:07 PM MST (22:07 UTC)
In effect from
Nov 16, 2016, 12:00 PM MST
Expired
Nov 16, 2016, 5:00 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3514 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS85 KABQ 152207
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MST TUE NOV 15 2016

...RED FLAG WARNING WEDNESDAY AFTERNOON OVER THE NORTHEAST PLAINS
DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND WELL ABOVE
AVERAGE TEMPERATURES...

.A POTENT TROUGH OF LOW PRESSURE WILL MOVE INLAND TONIGHT...AND
REACH THE GREAT BASIN ON WEDNESDAY. A STRENGTHENING PRESSURE
GRADIENT ALOFT WILL MIX DOWN TO THE SURFACE...PRODUCING BREEZY TO
WINDY CONDITIONS IN THE NORTHEAST WEDNESDAY. IT WILL BE VERY DRY
AND UNUSUALLY WARM AND MODERATELY UNSTABLE AS WELL CREATING
CRITICAL FIRE WEATHER CONDITIONS IN THE NORTHEAST PLAINS WEDNESDAY
AFTERNOON.

NMZ104-161500-
/O.UPG.KABQ.FW.A.0036.161116T1900Z-161117T0000Z/
/O.NEW.KABQ.FW.W.0034.161116T1900Z-161117T0000Z/
NORTHEAST PLAINS-
307 PM MST TUE NOV 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM MST WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST PLAINS WEDNESDAY AFTERNOON.|

* 20 FOOT WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH 
  GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...LOWERING TO 11 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
065 
WWUS85 KABQ 161250
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MST WED NOV 16 2016

...RED FLAG WARNING FROM NOON TO 5 PM MST THIS AFTERNOON OVER THE
NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY
VALUES AND WELL ABOVE NORMAL TEMPERATURES...

...FIRE WEATHER WATCH TUESDAY AFTERNOON OVER THE SOUTHERN AND
EASTERN AREAS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND
ABOVE NORMAL TEMPERATURES...

.A POTENT TROUGH OF LOW PRESSURE WILL MOVE INLAND TODAY...AND
CROSS THE GREAT BASIN TONIGHT. A STRENGTHENING PRESSURE GRADIENT
ALOFT WILL MIX DOWN TO THE SURFACE...PRODUCING BREEZY TO WINDY
CONDITIONS IN THE NORTHEAST THIS AFTERNOON. IT WILL BE DRY AND
UNUSUALLY WARM AND MODERATELY UNSTABLE AS WELL CREATING CRITICAL
FIRE WEATHER CONDITIONS IN THE NORTHEAST PLAINS TODAY. THE TROUGH
WILL CROSS NEW MEXICO THURSDAY WITH STRONG TO POTENTIALLY DAMAGING
WINDS. DESPITE COOLER TEMPERATURES THEY WILL STILL BE ABOVE NORMAL
IN THE SOUTH AND EAST. A VERY DRY AIRMASS WILL MOVE IN BEHIND A
STRONG COLD FRONT THAT WILL RACE ACROSS THE STATE THURSDAY. 

NMZ104-162230-
/O.NEW.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/
/O.CON.KABQ.FW.W.0034.161116T1900Z-161117T0000Z/
NORTHEAST PLAINS-
550 AM MST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. 

* AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND THURSDAY
  AFTERNOON.

* 20 FOOT WINDS...SOUTHWEST INCREASING TO 15 TO 25 MPH WITH GUSTS
  TO 35 MPH THIS AFTERNOON. SOUTHWEST 25 TO 35 MPH INCREASING TO
  WEST 30 TO 45 MPH THURSDAY AFTERNOON. GUSTS UP TO 65 MPH.

* RELATIVE HUMIDITY...LOWERING TO 13 TO 18 PERCENT BOTH DAYS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106>109-162230-
/O.NEW.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-WEST CENTRAL HIGHLANDS-
550 AM MST WED NOV 16 2016

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. 

* AREA AND TIMING...SOUTHERN PORTIONS OF THE MIDDLE RIO GRANDE
  VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST
  CENTRAL HIGHLANDS...ALL OF THE EAST CENTRAL PLAINS THURSDAY
  AFTERNOON.

* 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 25 TO 45 MPH
  WITH GUSTS OF 50 TO 65 MPH. 

* RELATIVE HUMIDITY...LOWERING TO 12 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE
  BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

40
115 
WWUS85 KABQ 162049
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MST WED NOV 16 2016

...RED FLAG WARNING THROUGH 5 PM MST THIS AFTERNOON ACROSS THE
NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY
VALUES AND WELL ABOVE NORMAL TEMPERATURES...

...RED FLAG WARNING TUESDAY AFTERNOON TO EARLY EVENING ACROSS
ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE
LOWER MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES
AND ABUNDANT MIXING...

.A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND
SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WIND...LOW
HUMIDITY...ABOVE NORMAL TEMPERATURES AND ABUNDANT MIXING WILL
IMPACT THE NORTHEAST PLAINS THROUGH 5 PM TODAY. THE WIND SPEEDS
WILL STRENGTHEN ON THURSDAY AS A WEST TO EAST MOVING COLD FRONT
SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES WILL BE
LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE MIXING.
FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER WETTING
EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS.

NMZ104-170000-
/O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/
/O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
/O.CON.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/
NORTHEAST PLAINS-
149 PM MST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST PLAINS THIS AFTERNOON AND THURSDAY
  AFTERNOON TO EARLY EVENING.  

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH REST
  OF THIS AFTERNOON. SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30
  TO 45 MPH THURSDAY AFTERNOON. GUSTS UP TO 70 MPH.

* RELATIVE HUMIDITY...LOWERING TO AROUND 15 PERCENT TODAY AND 10
  TO 15 PERCENT ON THURSDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106>109-170000-
/O.UPG.KABQ.FW.A.0037.161117T1900Z-161118T0100Z/
/O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
EAST CENTRAL PLAINS-WEST CENTRAL HIGHLANDS-
149 PM MST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE
  VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST
  CENTRAL HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO
  EARLY EVENING.

* 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH
  WITH GUSTS OF 55 TO 70 MPH.

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY
  HIGHER ACROSS THE HIGHEST ELEVATIONS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-170000-
/O.NEW.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
NORTHEAST HIGHLANDS-
149 PM MST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. 

* AREA AND TIMING...

* 20 FOOT WINDS...NORTHEAST HIGHLANDS THURSDAY AFTERNOON TO EARLY
  EVENING. 

* RELATIVE HUMIDITY...LOWERING TO 12 TO 15 PERCENT ALONG AND EAST
  OF INTERSTATE 25...HIGHER ACROSS THE HIGHEST ELEVATIONS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
056 
WWUS85 KABQ 170001
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MST WED NOV 16 2016

...RED FLAG WARNING THURSDAY AFTERNOON TO EARLY EVENING ACROSS
ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE LOWER
MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY...ABOVE NORMAL TEMPERATURES AND
ABUNDANT MIXING...

.A VIGOROUS PACIFIC TROUGH WILL CROSS OVER THE CENTRAL AND
SOUTHERN ROCKIES DURING THE NEXT 24 TO 36 HOURS. STRONG WINDS WILL
CONTINUE TO ABATE THIS EVENING AS HUMIDITY RECOVERS SOME.
HOWEVER...A PERIOD OF EVEN STRONGER AND MORE WIDESPREAD CRITICAL
FIRE WEATHER WILL TAKE SHAPE THURSDAY. THE WIND SPEEDS WILL
STRENGTHEN MUCH MORE ON THURSDAY AS A WEST TO EAST MOVING COLD
FRONT SLIDES ACROSS THE AREA. AT THE SAME TIME...HUMIDITY VALUES
WILL BE LOW AND BE ACCOMPANIED WITH ABUNDANT SUNSHINE AND AMPLE
MIXING. FUEL CONDITIONS CONTINUE TO DRY FROM THE EARLY NOVEMBER
WETTING EVENT WITH MOSTLY CURED OR DORMANT FINE FUELS.

NMZ104-171515-
/O.EXP.KABQ.FW.W.0034.000000T0000Z-161117T0000Z/
/O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
NORTHEAST PLAINS-
501 PM MST WED NOV 16 2016

...RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* AREA AND TIMING...NORTHEAST PLAINS THURSDAY AFTERNOON TO EARLY
  EVENING.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH INCREASING TO WEST 30 TO
  45 MPH THURSDAY AFTERNOON. GUSTS OF 50 TO PERHAPS 70 MPH.

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT ON THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-106>109-171515-
/O.CON.KABQ.FW.W.0035.161117T1900Z-161118T0200Z/
NORTHEAST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
WEST CENTRAL HIGHLANDS-
501 PM MST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* AREA AND TIMING...MIDDLE AND LOWER RIO GRANDE VALLEY... 
  SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL 
  HIGHLANDS AND EAST CENTRAL PLAINS THURSDAY AFTERNOON TO EARLY 
  EVENING. 

* 20 FOOT WINDS...BECOMING WEST AND INCREASING TO 30 TO 45 MPH 
  WITH GUSTS OF 50 TO PERHAPS 70 MPH. 

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT...SLIGHTLY 
  HIGHER ACROSS THE HIGHEST ELEVATIONS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 15, 10:33 AM MST, 4 hours 34 minutes earlier.

Area forecast discussion, Nov 15, 10:33 AM MST, 4 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1033 AM MST Tue Nov 15 2016

.AVIATION...
18Z TAF CYCLE
Strong upper high centered near KELP will result in VFR condtions
and light winds at all terminals during the next 24 hours.

&&

.PREV DISCUSSION...318 AM MST Tue Nov 15 2016...
.SYNOPSIS...
Well above normal temperatures will be the rule across the Land
of Enchantment today and Wednesday. Thereafter, big changes will
be on tap for Thursday when a storm system brings strong to
damaging winds Thursday, followed by much colder temperatures
Thursday night through Friday night. Areas of blowing dust will be
possible on Thursday afternoon as gusts may exceed 60 mph,
especially along and east of the central mountain chain. Once the
winds diminish, temperatures will plummet. Any areas that have not
seen a freeze this season should do so by the end of the week.

&&

.DISCUSSION...
Sunny skies under ridging aloft will be on tap today. High
temperatures will rise a few to several degrees above yesterdays
readings, and will be 10 to 20 degrees above normal areawide. The
upper ridge will breakdown on Wednesday, and lee side troughing will
allow for some areas across the plains to rise a few more degrees.
Many locations both today and Wednesday may near or exceed record
highs.

An abrupt change will happen on Thursday and Thursday night. A
strong upper level trough will skirt across northern NM. 700 mb
winds near and ahead the base of the trough will be near 50kts
causing windy conditions across ridgetops early Thursday morning.
Some of this momentum should mix down to the surface with peak
heating Thursday afternoon. In addition, a 991-995mb surface low
over SE CO will increase the pressure gradient over NM. All-in-all,
it still looks like it will be a very windy day. Later shifts will
need to consider a high wind watch across portions of the central
mtn chain and eastern plains. Blowing dust will also be a concern.
Zero to 10cm below ground relative soil moisture values are below 25
percent across a large portion of the northeast plains and spotty
locations elsewhere across the east.

In addition to the wind, a cold front will sweep across the state on
Thursday and much drier air will be ushered in behind it. Therefore,
after the system exits the state Thursday night and the winds slowly
diminish, temperatures will drop substantially. Some of the coldest
temperatures so far this season are expected and portions of the
plains may be even colder Friday night. Areas that have not yet
experienced freezing temperatures this season should do so by the
end of the work week.

The upper level ridge will build back in over the area for the
weekend. Models then show another storm system early next week, but
are significantly different regarding the strength, timing, and
impacts of the system. The ECMWF is far more progressive than the
GFS and shows some spotty precip and another increase in winds
(though not as much as this Thursday). The GFS shows a much
stronger, slower system which produces far more precip across the
area. That said, the GFS ensemble members are not in agreement with
the operational run.

34

&&

.FIRE WEATHER...
Critical fire weather concerns in zone 104 Wednesday then zones 104
and 108 on Thursday.

Warm and dry through Wednesday, then turning much cooler Thursday
with strong to high winds. Chilly Friday then warming up again for
the weekend along with dry conditions. A chance of precipitation
early next week.

Another magnificent day on tap with lots of sunshine, mostly light
winds and highs 10 to 20 degrees above normal. This is complements
of a strong ridge of high pressure moving over us today. Moderate
breezes will be felt around Clines Corners this afternoon, similar
to Monday. Mostly clear and mild for mid November tonight. Fair to
good RH recoveries.

Winds start to pick up Wednesday as the ridge of high pressure is
shoved southeast by a sharp trough of low pressure moving onto the
west coast. It will continue warm with highs well above normal. The
minimum relative humidities will drop to 15 to 20 percent in most
areas except 10 to 15 percent in zone 104. With highs so far above
normal and moderate Haines Indices we will be issuing a Fire Weather
Watch for Wednesday afternoon for zone 104. Fair to good RH
recoveries Wednesday night with winds holding up over the mountains.

The trough of low pressure aloft will cross NM Thursday with a
strong surface cold front sweeping across the state from west to
east. Strong to damaging winds will be the main weather story along
with a big change to cooler temperatures, especially the western
half of NM. Highs will still be 10 degrees above normal in the east
with minimum RH values of 12 to 15 percent, while the haines index
will be low. Critical fire weather conditions will be possible in
zones 104 and 108 Thursday afternoon. Will hold off on a watch for
now. As for any precipitation, rain and mountain snow showers will
be confined to the northwest and north central higher terrain.

Thursday night will be much chillier with the first widespread
freeze for much of the Rio Grande Valley. It will be a hard freeze
in Albuquerque and Santa Fe. Friday will be chilly but with lots of
sunshine and much less wind. Everywhere will be 5 to 10 degrees
below normal. Friday night will be cold with the first freeze for
the east central plains and Chaves County.

The weekend will be dry and milder with high pressure building over
NM. Sunshine Saturday will be followed by increasing clouds Sunday
across the west. The GFS and ECMWF are way apart on what happens
early next week. The European brings a trough through NM Monday with
little precipitation. The GFS has a closed low well off CA this
weekend, and brings it inland Monday and across NM Tuesday with a
decent round of precipitation.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Wednesday afternoon for the following zones...
NMZ104.

&&

33
Hazardous weather outlook, Nov 15, 3:25 AM MST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MST TUE NOV 15 2016

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
325 AM MST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WELL ABOVE NORMAL TEMPERATURES...STRONG WINDS AND LOW HUMIDITIES
MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
NORTHEAST PLAINS ON WEDNESDAY.

STRONG TO DAMAGING WINDS ARE EXPECTED OVER RIDGETOPS WEDNESDAY
NIGHT AND MOST AREAS ON THURSDAY AS A STRONG STORM SYSTEM PASSES
OVER NORTHERN NEW MEXICO AND COLORADO. WESTERLY WINDS WITH GUSTS
NEAR 60 MPH WILL BE POSSIBLE ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. GUSTS NEAR 45 OR 50 MPH WILL BE POSSIBLE
ELSEWHERE. THE WINDS WILL BRING THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE PLAINS AS WELL AS AREAS OF BLOWING
DUST. FOLLOWING THE SYSTEM PASSAGE...MUCH COLDER TEMPERATURES WILL
BE IN STORE AREAWIDE. AREAS THAT HAVE NOT YET SEEN A FREEZE THIS
SEASON SHOULD DO SO THURSDAY OR FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY FOR MUCH OF
NORTHERN AND CENTRAL NEW MEXICO DUE TO HIGH WINDS.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 5:54 AM MSTFire Weather WatchABQHarding, San Miguel, Union9 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.